MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER, T15 HEXALOBE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCREWDRIVER, T15 HEXALOBE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCREWDRIVER, T15 HEXALOBE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Foreign Body In Patient (2687)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 6/3/2024, it was reported by a patient via email that an ar-8943-10 t15 hexalobe screwdriver broke during a procedure and was left in the patient.The patient is experiencing a potential allergic reaction and has requested the material composition of the screwdriver.No additional information has been reported.Additional information received on 6/4/2024: the patient reported that on (b)(6) 2024, the patient underwent acl, let, medial meniscectomy, and lateral meniscal repair procedure.During the procedure, the surgeon used the screwdriver in an attempt to remove hardware from a posterolateral corner surgery performed on (b)(6) 2011.The attempt failed when the tip of the screwdriver broke in the screw.Twelve other instruments were then used in the removal efforts, but were unsuccessful.Alterations were made to the surgical plan, and the surgeon proceeded to leave the tip of the screwdriver in with the stuck screw.No other complications were noted during the surgery.The patient is experiencing skin reaction to the surgical dressing, continued increase in overall skin sensitivity, new onset circulation issues, difficulty staying warm even in warm environments, numbness of hands and feet, white hands and feet, oral thrush, abdominal pain, diarrhea, and vomiting.On (b)(6) 2024, the patient was treated with nystatin for the oral thrush.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed.Based on the images provided from the field it is evident that the patient was having adverse reactions throughout her body.The most likely cause of the reported failure is a patient-specific event.

Brand Name
SCREWDRIVER, T15 HEXALOBE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19656126
Report Number1220246-2024-06548
Device Sequence Number20538783
Product Code LXH
UDI-Device Identifier00888867052208
UDI-Public00888867052208
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREWDRIVER, T15 HEXALOBE
Device Catalogue NumberAR-8943-10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexFemale